Could the emsam patch be contributing to the insomnia, and to what extent? I'm getting desperate here. I sleep an average of three to four hours a night and if I take nothing I may get an hour of broken sleep
Trouble sleeping is a common side effect. You should talk to your doctor about it. My mother had insomnia never sleeping more than 2-3 hours a night. When she started the patch it became much worse. The only sleep she did get was when she would dozed off. Dr tried her on several different sleeping pills. Nothing helped her. This went on for months. She had to stop the patch and find a different medicine. Remember we're all different. So please tell your doctor about this soon. You really don't want to play around with your sleep. Try to call you doctor today if it's not to late and if it is too late tell the answering service have Dr call you back. It's going to be a long holiday weekend. I hope this helps you some. Happy Thanksgiving. Pepper
I don't know anything about the emsam patch. Maybe I should check into that for myself. I'm not no longer able to take the SSRI'S or SNRI's not even the Benz's. I imagine someone will quickly respond to your question. I also suffer from Insomnia & depression plus anxiety & panic. I have never been one to take sleeping pills. Though I have tried them decades ago for a short while. When I was prescribed an antidepressant called Sinequan/Doxepin I discovered it worked for both the anxiety/depression & Insomnia. At first it's really strong n you will sleep a lot but it evens out. The best time to take it is in the late afternoon or very early night. Just make sure your chores are done & your ready for bed. It won't be long before You're back on track with enough sleep & the right amount of hours. It is a antidepressant that is also prescribed for sleep.
U might already know of this medication, but I wanted to share just in case you didn't. Oh,you might gain a fee pounds at the beginning, but don't worry that will level out too. I wish you well & please give Us updates? Sincerely,
I've been on EMSAM 24 hour patch for about 9 years, I believe I was one of the very early users of EMSAM. I started at 6mg/24 hours and now use the 9mg/24 patch. This medicine saved my life, pulling me out of a serious, chronic depression.
Yes, it will cause difficulty sleeping when you start using it. It's a highly motivating drug. Eventually your body will adjust to this inability to sleep. In the interim ask the Doctor who prescribed EMSAM if you could have a mild tranquilizer or sleep aid until you do adjust. I take Klonazapam - 0.5 mg per tablet. Taken after dinner and before bedtime, I take 2 tablets and usually have no problem falling asleep. My suggestion is to completely avoid "sleeping pills" such as Ambien as they can cause their own problems. It's important to stay busy while on EMSAM with as much physical activity as you can reasonably tolerate.
Stay busy around your home, take walks if possible, do things that would normally tire you out. Following a simple program like this worked for me.
As an aside. Make sure you follow the reasonable food restrictions that apply to EMSAM patients. Avoid aged foods and generally follow the food guidelines provided. Consider yourself fortunate that your Doctor prescribed this highly effective medicine.
- Emsam Information for Consumers
- Emsam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Emsam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Sep 2018 • 5 answers
Updated 6 Apr 2015 • 1 answer
Updated 18 Jan 2017 • 4 answers
Updated 1 Apr 2018 • 2 answers
Updated 12 Sep 2018 • 2 answers